Cooperative games under interval uncertainty: on the convexity of the interval undominated cores

Branzei R., Gok S. Z. A. , Branzei O.

CENTRAL EUROPEAN JOURNAL OF OPERATIONS RESEARCH, vol.19, no.4, pp.523-532, 2011 (SCI-Expanded) identifier identifier


Uncertainty is a daily presence in the real world. It affects our decision making and may have influence on cooperation. Often uncertainty is so severe that we can only predict some upper and lower bounds for the outcome of our actions, i.e., payoffs lie in some intervals. A suitable game theoretic model to support decision making in collaborative situations with interval data is that of cooperative interval games. Solution concepts that associate with each cooperative interval game sets of interval allocations with appealing properties provide a natural way to capture the uncertainty of coalition values into the players' payoffs. This paper extends interval-type core solutions for cooperative interval games by discussing the set of undominated core solutions which consists of the interval nondominated core, the square interval dominance core, and the interval dominance core. The interval nondominated core is introduced and it is shown that it coincides with the interval core. A straightforward consequence of this result is the convexity of the interval nondominated core of any cooperative interval game. A necessary and sufficient condition for the convexity of the square interval dominance core of a cooperative interval game is also provided.